Ideal Protein Diet - Itchy skin?




View Full Version : Itchy skin?


SS14
03-27-2013, 10:47 AM
Good morning!

I hate to start a new thread on this...but I was wondering if anyone else has experienced itchy skin. I restarted this program on Monday...so this is day 3 for me. Last night was kind of rough. The itching started in the palms of my hands, arches, then on my legs, and even my scalp. I'm confused because this didn't happen to me the first time around. Just wondering if I'm allergic to something (I'm eating the same items as last time though), or if it is my body detoxing (I haven't had any headaches or other symptoms to start with).

Any thoughts?


TheSecondHalf
03-27-2013, 11:39 AM
You're not detoxing, you're having an allergic reaction. How is the pollen in your area (it's CRAZY here!)? Do you have seasonal allergies? Have you tried taking a Benadryl?

Jeaner
03-27-2013, 11:42 AM
Oooh, itchy skin sounds terrible. Although it does sound like the start I had to an allergy to an antibiotic it did soon develop into hives. I do not have any experience with this, but when I was lurking a couple of weeks ago, I did see another post about this with some thoughts and some things you could try. Sorry, I don't remember the specifics, but maybe you could search and find that post. Good luck with that


SS14
03-27-2013, 11:48 AM
Thanks you two!

I've never had allergies before. Would benadryl take me out of ketosis (if I'm in it already?)

I'll try to search for the itchy thread! :-)

Thanks again!!

zoological26
03-27-2013, 12:57 PM
I get itchy skin if I eat products with too much soy. I make sure I dont eat two soy packets in a row soy puffs yum

TheSecondHalf
03-27-2013, 01:33 PM
I don't know if a Benadryl will take you out of ketosis, but the next thing after itchy skin is respiratory failure. I'm not saying that's what you're headed for but you can NOT mess around with allergies that cause skin itching. Prioritize. Breathing before ketosis :)

kellyrn
03-27-2013, 02:10 PM
The list of medications in this book may be helpful. The capsule or tablet form of Benadryl may be safe but the children's liquid sometimes has high fructose corn syrup as an ingredient.
http://books.google.com/books?id=emaLG8cYDUMC&pg=PA339&lpg=PA339&dq=benadryl+and+ketosis&source=bl&ots=3EB3ZEofXh&sig=FrBNHk2NCDk40I6OfjC2fMwWNUo&hl=en&sa=X&ei=bTVTUfDBNeiB0QHAsoDwBg&ved=0CHQQ6AEwBw#v=onepage&q=benadryl%20and%20ketosis&f=false

WorldTraveleronIP
03-27-2013, 03:38 PM
Thanks you two!

I've never had allergies before. Would benadryl take me out of ketosis (if I'm in it already?)

I'll try to search for the itchy thread! :-)

Thanks again!!

i have severe allergies (carry an Epi-pen and Benedryl at all times). I have used Benedryl quite a bit on the program and it never affected my loss. I used to have a terrible reaction to the IP Leek soup (itching, swollen throat). However, there is a big difference between dry skin itching (something I have now because I live in Denver and the air is so dry) and allergic itching. If the itching is not relieved with lotion (dry skin brushing before showering each morning, then use lotion after getting out of the shower), then it is an allergy.

If it is an allergy-you need to start recording everything you eat and monitoring your body's reaction.

Good luck!!

evepet
03-27-2013, 03:49 PM
I'm now in maintenance, but just a couple of months ago I noticed that my ankles (of all places) were very itchy when I first woke up in the am. Curious, I got looking around here at another thread and someone was saying that this itchiness can be a side-effect of the detox that our bodies are going through, and that dry brushing can help. So I tried that - and it did work. I've been dry brushing my skin a few times/week ever since then... No more itchy ankles. :) Might be worth a try.

KeepMovingForward
06-04-2013, 12:16 PM
I know this thread is kinda old but I thought I would try responding and share my information.

Three weeks into IP, I started getting extremely itchy hands especially at night! I too thought this was an allergic reaction to kale or brussel sprouts. After going to the Urgent Care and ER, I saw a dermatologist. He said I have Eczema. He gave me some strong steriod creme which isnt that helpful.

I spoke to my coach yesterday about this. She suggested upping my Omega so instead of taking 3x a day, I've doubled it. I'm hoping it works.

Hopefully this helps you all! Good luck!